Article Text

Download PDFPDF
Brugada syndrome, manifested by propafenone induced ST segment elevation

Abstract

We report a case of a 43 year old man who was diagnosed with Brugada syndrome after propafenone administration for chemical cardioversion of new onset atrial fibrillation. Brugada syndrome has been described in the medical literature and is thought to be responsible for the majority of sudden cardiac deaths in patients without ischaemic heart disease. This syndrome has not yet been extensively discussed in the emergency medicine literature despite its importance. Emergency physicians should consider Brugada syndrome in patients who present to the emergency department with right bundle branch block and ST segment elevation in the right precordial leads, which is the classic electrocardiographic pattern of this syndrome.

  • BS, Brugada syndrome
  • ED, emergency department
  • ICD, implantable cardioverter defibrillator
  • RBBB, right bundle brunch block
  • SCD, sudden cardiac death
  • VF, ventricular fibrillation
  • VT, ventricular tachycardia
  • Brugada Syndrome
  • Propafenone
  • emergency department

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.